# SDR CA010703038

- Difficulty date: June 14, 2001
- Submitted: July 5, 2001
- Operation: General aviation
- Make and model: Cessna 305A
- Aircraft time: 11,261 hours
- Engine: Cont O47011B
- System (JASC): 2434 · DC Generator-Alternator
- Part: Retainer
- Part number: 6682
- Condition: Failed
- Location: Alternator
- Part time: 76 hours
- Component: Alternator, Skytronics, 7565T1
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ALTERNATOR REMOVED FROM A/C ENGINE FOR INST ON A NEW ENGINE FOR THIS A/C. NO PILOT RPTED LOSS OF CHARGE BEFORE ENGINE WAS STOPPED FOR HIS TBO. SMALL PIECES OF METAL & RUBBER FELL OFF THE ACCESSORIES CASE UPON REMOVAL OF ALTNR. LOOKING CLOSELY TO ALTNR SPLINE GEAR & DRIVE SHAFT, EVIDENCE OF DAMAGES WERE FOUND. RETAINING CUP & RUBBER BUSHINGS WERE COMPLETELY SHREDED. SPLINE GEAR LUGS WERE ALSO BROKEN OFF & THIS PARTICULAR ALTNR, ROTOR SHAFT SHEARED. RETAINING CUP & RUBBER BUSHINGS ARE MOUNTED BETWEEN SPLINE GEAR DRIING SHAFT & THEROTOR SHAFTOF ALTERNATOR. THIS INST IS DESIGNED TO SHEAR OFF & PREVENT DAMAGES TO ENGINE IN CASE WHERE AN ALTNR SHAFT
